MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Codes Failure to Deliver Energy (1211); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Electric Shock (2554); Insufficient Information (4580)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date is approximate.Year is confirmed valid.Continuation of d10: product id 37603 (b)(6); product type: 0197-implantable neurostimulator; implant date (b)(6) 2022 ; medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that maybe 6 months ago, the patient was being electrocuted.The caller stated they were clairvoyant and that they had heard a voice telling them to go to the patient and that they rang to the patient's house and found the patient on the couch screaming, their face blue and gray. the caller stated the patient was being electrocuted.The caller stated the patient's husband had walked in and the caller tried to reboot the controller but the patient continued to be electrocuted so the caller turned the therapy off, which they stated was hard to do because they were unfamiliar with the system and the patient had two sides.Caller stated patient's coloring returned to normal after they turned the therapy off.Caller stated the patient then went to their managing health care provider and the healthcare provider told the patient "if your friend hadn't of come, you would have been dead" and then turned the stimulation back on.Caller stated they were dismayed the hcp turned the therapy back on because they thought there was something wrong with the wires so the caller told the patient to turn the therapy off.Caller stated the patient turned the therapy off.Patient services offered to transfer the caller to dbs to discuss this event but the caller declined and stated "i think the patient should be the one to tell it".Patient services redirected the caller to have the patient follow up with the hcp to get medical guidance for their situation and that the hcp was the medical professional and caller stated "well since it's been off, she hasn't had a facial tremor since." caller stated the patient had the ins for facial tremors.
 
Event or Problem Description
Additional information received from the healthcare provider (hcp) reported the event occurred at home.The device was briefly turned on during the clinic visit after the event without any issues of shocking or other adverse effect.The cause wasn¿t determined.The device remained off without stimulation per the patient¿s request.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that all 4 contacts had high impedances and the patient has had no falls or trauma.The monopolar contacts impedance values were as follows: contact 0- 7913, contact 1- 5394, contact 2- 4746, and contact 3- 5394.The bipolar contacts impedance values were as follows: contact 0-3 7148, contact 0-2 5495, contact 0-1 7923, contact 3-2 2327, 0-2 5495, 0-3 7148, 2-1 2602, 1-0 3747, and 1-3 3942.The implantable neurostimulators (ins) have been turned off for now.The issue has not been resolved at the time of this report.No symptoms were reported.Additional information received from the manufacturer¿s representative (rep), which was confirmed with the healthcare provider (hcp), reported the cause of the high impedances wasn¿t determined.Nothing was done at this time and the issue hadn¿t been resolved.
 
Additional Manufacturer Narrative

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19679928
Report Number3004209178-2024-14187
Device Sequence Number19643111
Product Code MHY
UDI-Device Identifier00763000384340
UDI-Public00763000384340
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2023
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/12/2024
09/10/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date07/24/2024
09/10/2024
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient SexFemale